Idaho, 2009Flash Flooding in Idaho, June 1, 2009
June 1, 2009 · NWS PIH · 2 events in 2 counties and zones
Flash flooding from heavy rainfall in southern highlands.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Flash flooding from heavy rainfall in southern highlands.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before the first event at Jun 1, 1:03 PM MST, 2 hours 57 minutes earlier.
Area forecast discussion, Jun 1, 1:03 PM MST, 2 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
203 PM MDT MON JUN 1 2009
.SHORT TERM...TONIGHT THROUGH THURSDAY.
A STRONG SLOW MOVING LOW PRESSURE SYSTEM OFF OF THE COAST OF
CALIFORNIA CONTINUES TO SUPPLY SOUTHEAST IDAHO WITH PLENTY OF
MOISTURE. THIS MOISTURE IS INTERACTING WITH AFTERNOON HEATING TO
PRODUCE SCATTERED THUNDERSTORMS ACROSS THE REGION. IN
ADDITION...MINOR PIECES OF ENERGY ARE BEING EJECTED FROM THE LOW.
ONE SUCH PIECE IS EXPECTED TO MOVE INTO THE AREA TONIGHT. THIS
ENERGY MAY KEEP CONVECTION GOING OVER PORTIONS OF THE REGION
THROUGH THE NIGHT. THIS TREND IS EXPECTED TO CONTINUE THROUGH THE
SHORT TERM PERIODS. THESE THUNDERSTORMS DUE CONTAIN A HEALTHY
AMOUNT OF RAINFALL. IF THEY LINER OVER AN AREA FOR ANY AMOUNT OF
TIME...FLASH FLOODING COULD BE A POSSIBILITY. GUSTY WINDS MAY BE
POSSIBLE IN SOME OF THE STRONGER THUNDERSTORM CELLS AS WELL.
.LONG TERM...THURSDAY THROUGH MONDAY. ECMWF/GFS CONTINUE TO
INDICATE LARGE CUT OFF LOW PRESSURE SYSTEM OFF THE CALIF COAST WILL
MOVE INLAND ON FRI AS BLOCKING PATTERN BREAKS DOWN. THIS SYSTEM
TRANSITIONS TO AN OPEN TROUGH AND MOVES THROUGH THE INTERMOUNTAIN
REGION SAT AS YET ANOTHER SHORTWAVE IN THE NORTHERN BRANCH DIVES
SOUTHWARD ON SUNDAY. MOISTURE WILL CONTINUE TO PUMP INTO AREA FROM
THE SOUTH AND SMALL DISTURBANCES WILL MOVE THRU LONG WAVE PATTERN
PRODUCING SHOWERS AND THUNDERSTORMS THROUGH THE WEEKEND. DSH
&&
.AVIATION...SCATTERED SHOWERS AND THUNDERSTORMS TO CONTINUE FOR NEXT
SEVERAL DAYS. CIGS/VIS EXPECTED TO REMAIN PREDOMINANTLY VFR HOWEVER
SOME SHOWERS WILL PRODUCE HEAVY RAIN AND PERIODS OF MFVR CIGS AND
IFR VIS. SURFACE WINDS WILL REMAIN LIGHT WITH WINDS OF 15 TO 25 MPH
NEAR SHOWERS AND THUNDERSTORMS POSSIBLE. DSH
&&
.FIRE WEATHER...MONSOON MOISTURE WILL CONTINUE TO FLOW INTO THE
NORTHERN ROCKIES BENEATH AN UPPER LEVEL RIDGE WITH SCATTERED SHOWERS
AND THUNDERSTORMS DURING THE AFTERNOON AND EVENING. MONSOON MOISTURE
AT ALL LEVELS WILL RESULT IN WET THUNDERSTORMS...ALONG WITH HIGHER
THAN NORMAL HUMIDITY LEVELS. THESE CONDITIONS ARE EXPECTED THROUGH
THE END OF THE WEEK. DSH
&&
.PIH WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Jun 1, 3:00 AM MST, 13 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
400 AM MDT MON JUN 1 2009
IDZ017>025-031-032-021300-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
400 AM MDT MON JUN 1 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.
.DAY ONE...TODAY AND TONIGHT
SCATTERED SHOWERS AND ISOLATED TO SCATTERED THUNDERSTORMS THIS
AFTERNOON WILL DEVELOP LOCALIZED VERY HEAVY RAINFALL. THERE IS A
POTENTIAL FOR MINOR FLOODING IN URBAN AREAS AND A REMOTE CHANCE OF
FLASH FLOODING...ESPECIALLY IN STEEP TERRAIN.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH NEXT MONDAY
DAILY AFTERNOON AND EVENING SHOWER AND THUNDERSTORM ACTIVITY WILL
CONTINUE THROUGH AT LEAST SATURDAY AFTERNOON. THE THUNDERSTORM
THREAT DECREASES AFTER THAT POINT.
.SPOTTER INFORMATION STATEMENT...
WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.
In the hours before
Special weather statement, Jun 1, 1:37 PM MST, 2 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO
237 PM MDT MON JUN 1 2009
IDZ021-012100-
POWER ID-
237 PM MDT MON JUN 1 2009
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
WEST CENTRAL POWER COUNTY IN SOUTHEAST IDAHO
UNTIL 300 PM MDT
AT 234 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR COLD WATER..MOVING NORTHEAST AT 5 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
LOCATIONS IMPACTED INCLUDE...
INTERSTATE 86 NEAR MASSACRE ROCKS IN POWER COUNTY...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4267 11318 4270 11318 4278 11297 4271 11288
4264 11299 4262 11307 4262 11311
TIME...MOT...LOC 2035Z 217DEG 3KT 4264 11307
VALLESpecial weather statement, Jun 1, 3:53 PM MST, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO
453 PM MDT MON JUN 1 2009
IDZ021>023-012330-
ONEIDA ID-POWER ID-BANNOCK ID-
453 PM MDT MON JUN 1 2009
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
WEST CENTRAL BANNOCK COUNTY IN SOUTHEAST IDAHO
EAST CENTRAL POWER COUNTY IN SOUTHEAST IDAHO
NORTH CENTRAL ONEIDA COUNTY IN SOUTHEAST IDAHO
UNTIL 530 PM MDT
AT 450 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 12 MILES SOUTHEAST OF ROCKLAND..MOVING NORTHEAST
AT 15 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THIS
STORM...ALONG WITH VERY HEAVY RAIN.
LOCATIONS IMPACTED INCLUDE...
CRYSTAL...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING. ALSO...WATCH FOR PONDING OF WATER ON ROADS AS THIS
STORM
MOVES THROUGH THE AREA.
LAT...LON 4284 11265 4274 11234 4239 11260 4246 11282
TIME...MOT...LOC 2251Z 204DEG 14KT 4251 11266
JKEYES
Flash Flood, Oneida
- When
- June 1, 4:00 PM MST to 7:00 PM MST
- Where
- Oneida County, 2 mi N of Holbrook to 6 mi NE of Holbrook
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 42.199, -112.650
Rural roads flooded north of Holbrook with 0.57 inches of rain in 15 minutes reported.
Flash Flood, Franklin
- When
- June 1, 5:00 PM MST to 9:00 PM MST
- Where
- Franklin County, 5 mi S of Dayton to 9 mi SE of Dayton
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 42.048, -112.000
Flooding reported near Weston with roads flooded.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding in North Dakota, June 1 to 30, 2009$6.0 million · 3 events
- Wildfire and Hail in California, June 1 to 30, 20091 injured · $2.0 million · 1.25 in hail · 11 events
- Hail and Damaging Winds in Texas, June 1 to 2, 2009$3.0 million · 1 in hail · 6 events
- Drought in Texas, June 1 to 30, 2009$2.5 million · 3 events
- Hail in Nebraska, June 1, 2009$1.1 million · 0.88 in hail · 3 events
- Hail in Kansas, June 1, 2009$585,000 · 1.75 in hail · 8 events
- Lightning Strike in South Carolina, June 1, 2009$400,000 · 1 event
- Damaging Winds in Indiana, June 1, 2009$285,000 · 60 kt wind · 7 events
- Tornado and Flash Flood in Illinois, June 1, 2009$225,000 · EF0 · 11 events
- Hail and Damaging Winds in Ohio, June 1, 2009$103,000 · 1.25 in hail · 15 events
- Flash Flood and Hail in Illinois, June 1, 2009$51,000 · 1.75 in hail · 28 events
- Flash Flooding and Hail in Indiana, June 1, 2009$71,000 · 1.5 in hail · 17 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 182353, 182330.